1. Download free Tapatalk for iPhone or Tapatalk for Android for your phone and follow the SDN forums with push notifications.
    Dismiss Notice

Crazy-High Sleep Meds

Discussion in 'Pharmacy' started by JerryPharmD, May 14, 2007.

  1. JerryPharmD

    JerryPharmD Salt Miner
    Pharmacist 5+ Year Member

    Joined:
    May 6, 2006
    Messages:
    300
    Likes Received:
    0
    Status:
    Pharmacist
    Had a patient today (30-something male) on 90 mg temazepam QHS and 600mg trazodone QHS

    Yowza:eek:
     
  2. Note: SDN Members do not see this ad.

  3. Jbuprepharm

    Jbuprepharm The Poopsmith
    10+ Year Member

    Joined:
    Apr 8, 2006
    Messages:
    571
    Likes Received:
    2
    Status:
    Pharmacist
    good lord

    did you guys check with the doctor just in case?

    thats nuts
     
  4. JerryPharmD

    JerryPharmD Salt Miner
    Pharmacist 5+ Year Member

    Joined:
    May 6, 2006
    Messages:
    300
    Likes Received:
    0
    Status:
    Pharmacist
    guy's been on it at least a year..crazier than the day is long
     
  5. ZpackSux

    ZpackSux Retired
    Removed

    Joined:
    Feb 25, 2005
    Messages:
    3,407
    Likes Received:
    6
    it would take a mucho dose of ativan, versed, or propofol to knock that guy out...
     
  6. TBS5280

    2+ Year Member

    Joined:
    Feb 8, 2007
    Messages:
    75
    Likes Received:
    0
    Status:
    Pre-Pharmacy
  7. WVUPharm2007

    WVUPharm2007 imagine sisyphus happy
    Pharmacist 15+ Year Member

    Joined:
    Jun 23, 2003
    Messages:
    13,253
    Likes Received:
    2,686
    Status:
    Pharmacist
    My wife slept until 3:30PM on 1mg clonazepam. (I actually just checked to make sure she wasn't dead and accidently woke her up...she probably would have slept longer...)
     
  8. kkelloww

    kkelloww Senior Member
    7+ Year Member

    Joined:
    May 13, 2005
    Messages:
    154
    Likes Received:
    0
    Status:
    Pharmacist
    It takes 3 mg of clonazepam just to get my wimpy butt on an airplane.
     
  9. Farmercyst

    Farmercyst From the shadows
    Pharmacist Moderator Emeritus 10+ Year Member

    Joined:
    Sep 21, 2006
    Messages:
    7,860
    Likes Received:
    6
    Status:
    Pharmacist
    I know my father-in-law was on a serious dose of Requip for his RLS though they say most of the meds he takes are a lot less than what they dose for Parkinson's patients, just high for Restless leg syndrome patients. I don't know what his dose of Ambien was. The had to work him off Requip for an experimental study and then work his dose back up when he got kicked out. Totally sucks for him. He got 30 min sleep in 3 days when he was dosing down.
     
  10. Dustbunny

    2+ Year Member

    Joined:
    Apr 17, 2007
    Messages:
    103
    Likes Received:
    0
    Trazodone dosed much higher than 300mg will actually keep you awake rather than put you to sleep. No wonder he needs so much temaz.
     
  11. eeyore spice

    10+ Year Member

    Joined:
    Apr 6, 2006
    Messages:
    300
    Likes Received:
    1
    Status:
    Pharmacist
    Who the hell lets a patient stay on sleep meds that long? Especially at that dose!

    God help him if he attempts to stop cold turkey...that could be ugly...
     
  12. sdn1977

    sdn1977 Senior Member
    10+ Year Member

    Joined:
    Jul 28, 2005
    Messages:
    3,547
    Likes Received:
    18
    I disagree with all of you - without the complete drug profile, pt hx, previous & concommitant medications, comorbid conditions....its hard to evaluate this regimen.

    I have a pt who is on doses of somnotics, antipyschotics, atypicals which are far beyond recommended doses - but those are what is required.

    Its difficult to take a pt out of context of his/her hx & previous exposure.

    However, given the kinetics of temazepam & trazodone & how they work...I'd say perhaps an adjustment might be necessary.
     
  13. eeyore spice

    10+ Year Member

    Joined:
    Apr 6, 2006
    Messages:
    300
    Likes Received:
    1
    Status:
    Pharmacist
    True....is this guy 600 lbs? Does he have two livers?

    For the average patient, I'd call that ridiculous, though.

    But I agree that if it works, it works. I actually got into a brief argument with my primary care quack doc over my meds: "90 mg? That's too much." "No, it isn't." "Yes it is." "Um, no it isn't..." :rolleyes: Am I on the floor in convulsions? No? Then stfu plz.
     

Share This Page